Vol. 4, No. 2, 2011

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 8, 1793–2041
Issue 7, 1539–1791
Issue 6, 1285–1538
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
On a maximum principle and its application to the logarithmically critical Boussinesq system

Taoufik Hmidi

Vol. 4 (2011), No. 2, 247–284
Abstract

In this paper we study a transport-diffusion model with some logarithmic dissipations. We look for two kinds of estimates. The first is a maximum principle whose proof is based on Askey theorem concerning characteristic functions and some tools from the theory of C0-semigroups. The second is a smoothing effect based on some results from harmonic analysis and submarkovian operators. As an application we prove the global well-posedness for the two-dimensional Euler–Boussinesq system where the dissipation occurs only on the temperature equation and has the form |D|logα(e4 + D), with α [0, 1 2]. This result improves on an earlier critical dissipation condition (α = 0) needed for global well-posedness.

Keywords
Boussinesq system, logarithmic dissipation, global existence
Mathematical Subject Classification 2000
Primary: 35Q35
Secondary: 76D03
Milestones
Received: 13 November 2009
Accepted: 18 March 2010
Published: 18 November 2011
Authors
Taoufik Hmidi
Institut de recherche mathématique de Rennes
Université de Rennes 1
Campus de Beaulieu
35042 Rennes Cedex
France